new today, with a question
I'm 40 and I'm being checked for Lupus. It all started when I went to the dr. a couple of days ago about a facial rash. He gave me an ANA blood test which I've just learned was positive. This morning I went for further blood tests and I have no results yet but I'm trying to gather information in case I do get the dx.
I've read that there's speculation that symptoms are caused by certain medications or hormones and wonder if anyone has any personal experience with that or can recommend a website that lists the possible culprits.
I had a full hysterectomy 3 years ago and have been taking estrogen with a bit of testosterone as HRT ever since; I also began taking an antidepressant/anti-anxiety med three months ago.
I'd appreciate any info anyone has to offer to help me muddle through as I await my results.
My sister's mild Lupus started after she started taking Birth Control Pills. Her symptoms have been dramatically reduced since she stopped taking them about a year ago. She said she found info on hormone induced Lupus, but I don't know where she found it. I asked my Rhuematologist, and he didn't know anything about it.
An update; the further testing came back negative and dr. says to retest in 6 months or if I have another symptom. I'm going to continue to research the medication angle, though.
Hi Maggie :P
Lupus and/or lupus like symptoms have been caused by some drugs.
In the past, the drugs most frequently responsible for drug-induced lupus are procainamide (Procanbid), hydralazine (Apresoline), and isoniazid (Laniazid). However, newer medications have been associated with drug-induced lupus, such as the new biological agents used to treat rheumatoid arthritis, etanercept (Enbrel), infliximab (Remicade), adalimumab (Humira). Generally, lupus that is caused by a drug exposure goes away once the drug is stopped.Many women with lupus note that symptoms may be worse after ovulation and better at the beginning of the menstrual period. Estrogen has been implicated in making the condition worse and this problem is currently being studied. For this reason, women with lupus who are on birth control medications are encouraged to take those that contain little or no estrogen. Drug-induced lupus erythematosus occurs as a result of a hypersensitivity reactionto a medication. The drug may react with cell materials, causing the body to react to itself and form antinuclear antibodies.
Drugs that are known to cause this type of reaction in some people are those listed above & include: chlorpromazine, penicillamine, sulfasalazine, methyldopa, and quinidine. Symptoms tend to occur after taking the drug for a reasonable period of time, usually at least 3 to 6 months.
In drug-induced lupus erythematosus, the features of arthritis, systemic symptoms, and cardiac and pulmonary (lung) symptoms may be present. Other symptoms associated with SLE, such as lupus nephritis and neurological disease, are rare. Drug-induced lupus erythematosus also differs from SLE in that the course of the disease is usually not as severe as SLE.
Best of luck and it is very wise of you to research and to gather as much information as you can.
I wish you the best!!
Peace and Blessings